Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 21, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 9, 2024, 6:56 AM CDT for 4 counties in Texas. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2024, 6:56 AM CDT (11:56 UTC)
- Expired
- Apr 9, 2024, 8:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Crosby County, TX, Dickens County, TX, Garza County, TX, Kent County, TX
The radar
The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:31 AM CDT | TSTM WND GST 59 | 1 W Spur, TX | |
| Apr 9, 7:43 AM CDT | HAIL 0.88 | Jayton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1580 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
279
WUUS54 KLUB 091156
SVRLUB
TXC107-125-169-263-091300-
/O.NEW.KLUB.SV.W.0021.240409T1156Z-240409T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
656 AM CDT Tue Apr 9 2024
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Kent County in northwestern Texas...
Southwestern Dickens County in northwestern Texas...
Northeastern Garza County in northwestern Texas...
Southeastern Crosby County in northwestern Texas...
* Until 800 AM CDT.
* At 656 AM CDT, a severe thunderstorm was located 8 miles north of
Lake Alan Henry, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Spur, Jayton, White River Lake, Lake Alan Henry, Kalgary, and
Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3297 10103 3310 10114 3320 10133 3354 10117
3349 10086 3343 10077 3326 10057 3314 10052
TIME...MOT...LOC 1156Z 251DEG 27KT 3317 10102
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
553 follow-up statements
291
WWUS54 KLUB 091202
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
702 AM CDT Tue Apr 9 2024
TXC107-125-169-263-091300-
/O.CON.KLUB.SV.W.0021.000000T0000Z-240409T1300Z/
Kent TX-Dickens TX-Garza TX-Crosby TX-
702 AM CDT Tue Apr 9 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR KENT...SOUTHWESTERN DICKENS...NORTHEASTERN GARZA AND SOUTHEASTERN
CROSBY COUNTIES...
At 701 AM CDT, a severe thunderstorm was located 11 miles northeast
of Lake Alan Henry, moving east at 30 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...West Texas Mesonet at Lake Alan Henry measured 69 MPH at
6:48AM CDT.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Spur, Jayton, White River Lake, Lake Alan Henry, Kalgary, and
Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3297 10103 3310 10114 3320 10133 3354 10117
3349 10086 3343 10077 3326 10057 3314 10052
TIME...MOT...LOC 1201Z 251DEG 27KT 3318 10097
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
55400
WWUS54 KLUB 091224
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
724 AM CDT Tue Apr 9 2024
TXC107-125-169-263-091300-
/O.CON.KLUB.SV.W.0021.000000T0000Z-240409T1300Z/
Kent TX-Dickens TX-Garza TX-Crosby TX-
724 AM CDT Tue Apr 9 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHEASTERN KENT...SOUTHWESTERN DICKENS...NORTHEASTERN GARZA AND
SOUTHEASTERN CROSBY COUNTIES...
At 723 AM CDT, a severe thunderstorm was located 5 miles north of
Clairemont, or 11 miles west of Jayton, moving east at 30 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...West Texas Mesonet at Lake Alan Henry measured 69 MPH at
6:48AM CDT.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Spur, Jayton, White River Lake, and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3306 10076 3327 10095 3339 10108 3344 10122
3354 10117 3349 10086 3343 10077 3326 10057
3314 10052
TIME...MOT...LOC 1223Z 251DEG 27KT 3324 10078
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
AP511
WWUS54 KLUB 091250
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
750 AM CDT Tue Apr 9 2024
TXC107-125-169-091300-
/O.CAN.KLUB.SV.W.0021.000000T0000Z-240409T1300Z/
Dickens TX-Garza TX-Crosby TX-
750 AM CDT Tue Apr 9 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DICKENS...
NORTHEASTERN GARZA AND SOUTHEASTERN CROSBY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area Therefore, the warning has been cancelled.
&&
LAT...LON 3323 10062 3332 10070 3337 10070 3326 10057
3323 10056
TIME...MOT...LOC 1250Z 251DEG 27KT 3331 10055
$$
TXC263-091300-
/O.CON.KLUB.SV.W.0021.000000T0000Z-240409T1300Z/
Kent TX-
750 AM CDT Tue Apr 9 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHEASTERN KENT COUNTY...
At 750 AM CDT, a severe thunderstorm was located 4 miles north of
Jayton, moving east at 30 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...West Texas Mesonet at Lake Alan Henry measured 69 MPH at
6:48AM CDT.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Jayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3323 10062 3332 10070 3337 10070 3326 10057
3323 10056
TIME...MOT...LOC 1250Z 251DEG 27KT 3331 10055
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
APWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:19 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 9, 6:19 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 619 AM CDT Tue Apr 9 2024 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 303 AM CDT Tue Apr 9 2024 The best chances of any additional severe thunderstorms will be early this morning. The slow moving closed off low was still located well to the west of the region in southern Arizona. An upper level short wave was present in water vapor imagery that models look to be picking up. This short wave is associated with a 100kt or so jet streak nosing its way into West Texas. Strong height falls will continue to spread over the region through the morning hours creating substantial large scale lift. This large scale lift will be supplemented by strong moist isentropic ascent in the lower levels of the atmosphere. However, because the surface front is well south of the region, this convection will all be elevated. Instability will be quite strong this morning with the strong warm air advection. Lifting parcels from around 850-750mb will continue to yield instability values around 1500-2000 J/kg with little to no CIN. Steep lapse rates will contribute to the high levels of elevated instability. Additionally, the bulk of this instability will be confined to the southern half of the FA. As the day progresses, instability will wane as the atmospheric column becomes increasingly saturated. Some thunder will still be possible after this morning but chances will decrease due to the more moist environment. A heavy rain threat will exist as the column becomes increasingly saturated leading to more efficient warm rain processes. The bulk of the precipitation chances from this afternoon onward will be from the strong deformation area within this upper low as it moves from Far West Texas into the Permian Basin. Models have still not completely resolved where the maximum deformation bands will set up but look to favor the northern half of the FA peaking from 18Z through roughly 06Z. Low stratus for much if not all of the day today along with easterly low level winds will keep temperatures well below seasonal averages. Most areas on the caprock may struggle to get out of the 40s with mostly 50s off the caprock. && .LONG TERM... (Wednesday through Monday) Issued at 303 AM CDT Tue Apr 9 2024 The closed low bringing showers and storms overnight is more progressive than previously progged. Rain shield on the back side of the system by tomorrow morning will favor the southern Texas Panhandle and northern Rolling Plains before exiting entirely to the east by Wednesday afternoon. North surface winds and low clouds may result in some lingering drizzle into the afternoon the farther north you go in our forecast area. We eventually begin to clear out Wednesday night as ridging builds in from the west. Highs on Thursday may be warmer than currently forecast if rainfall totals are lower than forecasted today and tonight, but by Friday and the weekend we warm back up nicely into 80s with plenty of sunshine. Extended guidance hints at the potential for a progressive Pacific system bringing rain chances again sometime in the first half of next week. && .AVIATION... (12Z TAFS) Issued at 615 AM CDT Tue Apr 9 2024 Rain showers and isolated thunderstorms will continue to affect all TAF sites through the mid-morning hours as an upper level storm system approaches the region. Storm activity is expected to decrease by mid-morning but pick back up in the afternoon. However, there will be smaller chances of thunder with the activity that develops after noon. Periods of IFR could occur but generally MVFR CIGS are expected at all TAF sites through early Wednesday morning. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...01 LONG TERM....55 AVIATION...01
Hazardous weather outlook, Apr 9, 3:09 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 309 AM CDT Tue Apr 9 2024 TXZ021>044-100815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 309 AM CDT Tue Apr 9 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Strong to severe thunderstorms may redevelop early Tuesday morning across the South Plains and Rolling Plains. These storms will be capable of producing wind gusts to 60 mph and hail up to the size of golfballs. The severe thunderstorm threat is expected to diminish by late Tuesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances continue into Wednesday across the entire area. Periods of heavy rainfall through early Wednesday morning across the Caprock and Rolling Plains may lead to localized flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 32 min |
| Apr 8, 7:16 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 44 min |
| Apr 8, 7:24 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 19 min |
| Apr 8, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 77 min |
| Apr 8, 8:05 PM CDT | Special Weather Statement | LUB | Crosby | 25 min |
| Apr 8, 8:15 PM CDT | Special Weather Statement | LUB | Lynn | 30 min |
| Apr 8, 8:23 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 52 min |
| Apr 8, 8:39 PM CDT | Special Weather Statement | LUB | Lubbock | 21 min |
| Apr 8, 8:53 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 15 min |
| Apr 8, 9:08 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 39 min |
| Apr 8, 9:11 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 28 min |
| Apr 8, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 36 min |
| Apr 8, 10:47 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 58 min |
| Apr 9, 1:40 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 52 min |
| Apr 9, 6:27 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent, Lynn | 30 min |
| Apr 9, 7:00 AM CDT | Areal Flood Advisory | LUB | Garza, Kent, Lynn | 73 min |
| Apr 9, 7:45 AM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 60 min |
| Apr 9, 8:29 AM CDT | Severe Thunderstorm Warning | LUB | King | 18 min |
| Apr 9, 11:50 AM CDT | Special Weather Statement | LUB | Briscoe, Floyd, Hall, Motley | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.